Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 20, 2004, 8:28 PM CST for Denton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 8:28 PM CST (02:28 UTC)
- Expired
- Mar 20, 2004, 9:15 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS54 KFWD 210228 SVRFTW TXC121-210315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 827 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CST * AT 827 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER ARGYLE...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLOWER MOUND AROUND 845 PM CST JUSTIN AROUND 845 PM CST HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3321 9738 3300 9739 3300 9699 3323 9695 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 6:05 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 20, 6:05 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CST SAT MAR 20 2004 .UPDATE... WILL BE ISSUING UPDATED ZONES TO INCREASE POPS...LIKELY TO CATEGORICAL... EAST OF A GAINESVILLE TO ENNIS LINE FOR THIS EVENING. ALSO...MADE MINOR CHANGES TO OVERNIGHT POPS ACROSS THE SOUTHERN HALF. LINE OF VERY STRONG (POSSIBLY SEVERE) TSRA PUSHING SOUTH OF THE RED RIVER THROUGH 700 PM WILL AFFECT AREA FROM SHERMAN TO PARIS... AND THEN AREA FROM DENTON TO COOPER 7 TO 8 PM. LARGE HAIL REMAINS THE MOST LIKELY THREAT THIS EVENING FROM GAINESVILLE TO ENNIS TO ATHENS. 75 && .AVIATION... 525 PM. COLD FRONT CONTINUES MOVING SOUTH INTO NORTH TEXAS THIS EVENING. CONVECTION NEAR FRONT BEGINNING TO INCREASE IN THE INSTABILITY AXIS ALONG THE RED RIVER. WILL BRING THE FRONT INTO THE METRO TAF SITES BY 03Z...AND INTO KACT AROUND 06Z. THUNDERSTORM CHANCES LOOK PRETTY HIGH FOR THIS EVENING ALONG AND BEHIND THE FRONT...AND WILL CONTINUE WITH MENTION OF CONVECTION IN TAFS. MODERATE NORTH WINDS AND WIDESPREAD CLOUD COVER AROUND 5KFT EXPECTED TO DEVELOP BEHIND THE FRONT OVERNIGHT. 09 && .DISCUSSION... THE 21Z ANALYSIS SHOWS THAT THE COLD FRONT HAS MOVED TO NEAR AN ARDMORE OKLAHOMA...TO WICHITA FALLS...TO HOBBS NEW MEXICO LINE. THE CAP HAS BEEN HOLDING SO FAR...WITH ONLY AN ISOLATED THUNDERSTORM HAVING DEVELOPED NORTHWEST OF ABILENE. WE SHOULD SEE ADDITIONAL STORMS DEVELOP THROUGH EARLY THIS EVENING...BUT AM NOT CONFIDENT THAT THE LIFT...AND MOISTURE CONVERGENCE IS GOING TO BE ENOUGH TO DEVELOP A FULL LINE OF STORMS ALONG THE FRONT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THIS EVENING ACROSS THE NORTH...AND ACROSS THE SOUTH AFTER MIDNIGHT AS THE COLD FRONT TRACKS SOUTHEASTWARD. THERE WILL BE A LINGERING CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY MORNING IN THE SOUTH. CLOUD COVER AND COLD ADVECTION SHOULD HOLD HIGH TEMPERATURES SUNDAY INTO THE 60S. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE EXTENDED PORTION OF THE FORECAST. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 63 41 63 / 40 10 0 0 WACO, TX 52 66 42 67 / 50 30 10 0 PARIS, TX 49 61 39 60 / 50 10 0 0 DENTON, TX 49 61 40 63 / 50 10 0 0 MCKINNEY, TX 49 62 40 62 / 50 10 0 0 DALLAS, TX 50 63 41 63 / 40 10 0 0 TERRELL, TX 50 64 41 63 / 40 10 0 0 CORSICANA, TX 52 66 41 65 / 50 20 0 0 TEMPLE, TX 56 67 44 67 / 50 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Mar 20, 3:50 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST SAT MAR 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 350 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING AND OVERNIGHT...AS A STRONG COLD FRONT MOVES SOUTHWARD ACROSS THE AREA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS EVENING AND ACROSS THE NORTHERN HALF OF NORTH TEXAS. THE PRIMARY SEVERE WEATHER THREATS WILL COME FROM DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL LINGER ACROSS THE SOUTHERN PORTION OF NORTH TEXAS ON SUNDAY MORNING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND OVERNGIHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20. 65/DD
In the hours before
Local storm report, Mar 20, 7:25 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0648 PM HAIL POTTSBORO 33.77N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0658 PM HAIL 5 S POTTSBORO 33.70N 96.67W
03/20/2004 .088 GRAYSON TX TRAINED SPOTTER
0705 PM HAIL 2 N SHERMAN 33.65N 96.61W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTERLocal storm report, Mar 20, 7:25 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0648 PM HAIL POTTSBORO 33.77N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0658 PM HAIL 5 S POTTSBORO 33.70N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0705 PM HAIL 2 N SHERMAN 33.65N 96.61W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTERLocal storm report, Mar 20, 7:53 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0750 PM HAIL PILOT POINT 33.40N 96.96W
03/20/2004 0.75 DENTON TX SHERIFFLocal storm report, Mar 20, 8:21 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0816 PM HAIL PONDER 33.18N 97.29W
03/20/2004 0.88 DENTON TX AMATEUR RADIO
HAM REPORTED PENNY AND NICKLE HAIL IN PONDERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| Mar 20, 7:11 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 20, 7:37 PM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Mar 20, 8:25 PM CST | Severe Thunderstorm Warning | FWD | Wise | 35 min |
| Mar 20, 8:44 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 61 min |
| Mar 20, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 17 min |
| Mar 20, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Mar 20, 9:26 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 20, 9:55 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 20, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Mar 20, 10:23 PM CST | Severe Thunderstorm Warning | FWD | Rains | 22 min |
| Mar 20, 10:57 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.